Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Aug 10, 2025, 10:58 PM CDT for 4 counties in Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2025, 10:58 PM CDT (03:58 UTC)
- Expired
- Aug 11, 2025, 1:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Finney County, KS, Grant County, KS, Haskell County, KS, Kearny County, KS
The radar
The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
076
WGUS53 KDDC 110358
FFWDDC
KSC055-067-081-093-110700-
/O.NEW.KDDC.FF.W.0016.250811T0358Z-250811T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
1058 PM CDT Sun Aug 10 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Southwestern Finney County in southwestern Kansas...
Northeastern Grant County in southwestern Kansas...
Northern Haskell County in southwestern Kansas...
Southeastern Kearny County in southwestern Kansas...
* Until 200 AM CDT.
* At 1058 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Southwestern Finney, Northeastern Grant,
Northern Haskell and Southeastern Kearny Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3782 10125 3783 10093 3774 10084 3763 10073
3749 10093 3757 10109 3766 10126
FLASH FLOOD...RADAR INDICATED
$$
UMSCHEID1 follow-up statement
159
WGUS73 KDDC 110650
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
150 AM CDT Mon Aug 11 2025
KSC055-067-081-093-110700-
/O.CAN.KDDC.FF.W.0016.000000T0000Z-250811T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Finney KS-Grant KS-Haskell KS-Kearny KS-
150 AM CDT Mon Aug 11 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN FINNEY,
NORTHEASTERN GRANT, NORTHERN HASKELL AND SOUTHEASTERN KEARNY
COUNTIES...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat, however county roads across far northwestern Haskell
County will likely remain impassible and even washed out in some
spots due to rainfall in excess of 4 inches.
&&
LAT...LON 3782 10125 3783 10093 3763 10073 3749 10093
3757 10109 3766 10126
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:56 PM CDT, 2 minutes earlier. Its key messages:
- Significant thunderstorm chances (60-80%) tonight.
- Unseasonably cool temperatures likely tonight and Monday.
Area forecast discussion, Aug 10, 10:56 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1056 PM CDT Sun Aug 10 2025 .KEY MESSAGES... - Significant thunderstorm chances (60-80%) tonight. - Unseasonably cool temperatures likely tonight and Monday. && .UPDATE... Issued at 1051 PM CDT Sun Aug 10 2025 Mesoscale update... A cold pool has developed with a storm line across western Kansas. Although discrete storms with hail did materialize ahead of the line, this storm mode is ending and the focus going forward through 1 am will be damaging wind potential, with gusts to 60 mph. The greatest wind potential will be along and south of a frontal boundary across the southern tier of southwest Kansas where DCAPE values are still around 1100 j/kg. && .DISCUSSION... Issued at 200 PM CDT Sun Aug 10 2025 WV imagery indicates a southwest flow aloft prevailing across the Western High Plains downstream of an upper level shortwave trough swinging east through western Colorado. Near the surface, a stalled frontal boundary extends from the Texas Panhandle northeast through western Oklahoma. Another round of thunderstorms (60-80% chance) can be expected tonight as the SREF indicates a compact upper level shortwave trough pushing east through the Colorado Rockies into the high plains of eastern Colorado/western Kansas early in the period. Ahead of the approaching system, a prevailing east-northeast upslope flow will continue to support a fairly moist air mass with surface dewpoints holding generally in the 60s(F), although only providing moderate instability with MLCAPE values upward of 1500 to 2000 J/kg due to lack of recovery from the slow departure of this morning's MCS. Still, diurnally-driven thunderstorm storm development is likely just lee of the Rockies as ejecting H5 vort maxima associated with the shortwave trough interact with a broad field of steepening mid- level lapse rates within the aforementioned upslope flow this afternoon. Storms are then projected to spread eastward, eventually evolving into an MCS, into west central and southwest Kansas later this evening and eventually into central Kansas overnight as suggested by most CAMs. The HREF also shows a broad 70-90% probability of 6-hr QPF exceeding 0.25 of an inch from west central Kansas southeast through a portion of southwest Kansas into south central Kansas by early Monday. The primary threat with these storms will be strong outflow winds in excess of 60-70 mph. A few preliminary thunderstorms cannot be ruled out late this afternoon into early evening in vicinity of the stalled boundary closer to south central Kansas as peak heating is realized. Any lingering showers/storms early Monday are expected to give way to drier conditions Tuesday as the upper level shortwave trough pushes off to the east while ridging aloft begins to build back in across the Intermountain West. Temperatures near the seasonal average are likely tonight as slightly cooler air filters southwest into the area on the north side of a near-stationary boundary to our south, not to mention cooling from showers/thunderstorms moving through overnight. Look for lows generally in the 60s(F) with the HREF showing a 80-90% probability of temperatures slipping below 65F in far southwest Kansas to a 70-80% probability of below 70F in south central Kansas. Below normal average temperatures are forecast Monday with southwest/central Kansas remaining on the north side of a stalled frontal boundary to our south in western Oklahoma, as well as lingering cloud cover/precipitation from the night previous. The cooler air mass will lower H85 temperatures to a little below 20C in central Kansas Monday to near 20C farther west. Considering the HREF indicates a 70-80% probability of temperatures climbing above 75F in west central Kansas to a 60-80% probability of nudging above 80F in central/south central Kansas, afternoon highs may struggle to climb out of the 70s(F) out west with the lower/mid 80s(F) farther east. A minimal rebound to temperatures is expected Tuesday. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 522 PM CDT Sun Aug 10 2025 A large complex of thunderstorms will move across southwest Kansas and affect DDC, GCK, LBL, and to a lesser extent the HYS airport. Thunderstorms and trailing stratiform rain will likely affect airports for up to a five hour period late tonight. In vicinity of and within strongest storms, expect intermittent MVFR/IFR flight category and variable wind gusts as high as 50 knots. Conditions will improve from west to east early Monday morning with widespread VFR flight category resuming and mainly light and variable winds. && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT Monday for KSZ066-078>081-088>090. && UPDATE...Finch DISCUSSION...JJohnson AVIATION...Umscheid
Hazardous weather outlook, Aug 10, 2:05 PM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 205 PM CDT Sun Aug 10 2025 KSZ030-031-043>046-061>066-074>081-084>090-111000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 205 PM CDT Sun Aug 10 2025 /105 PM MDT Sun Aug 10 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this evening and overnight. Wind gusts in excess of 60 to 70 mph and hail as large as ping pong ball size are the main concerns. Locally heavy rain is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, heavy rainfall, and flooding are appreciated.
In the hours before
Special weather statement, Aug 10, 8:44 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
844 PM CDT Sun Aug 10 2025
KSZ063-076-110245-
Finney KS-Haskell KS-
844 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FINNEY AND
NORTHWESTERN HASKELL COUNTIES THROUGH 945 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plymell, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Garden City and Holcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern Kansas.
&&
LAT...LON 3764 10087 3765 10109 3799 10109 3798 10076
TIME...MOT...LOC 0144Z 188DEG 16KT 3776 10097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RUSSELLSpecial weather statement, Aug 10, 9:18 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Dodge City KS
918 PM CDT Sun Aug 10 2025
KSZ061-074-084-110300-
Stanton KS-Hamilton KS-Morton KS-
918 PM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN HAMILTON...NORTHWESTERN
MORTON AND STANTON COUNTIES THROUGH 1000 PM CDT/900 PM MDT/...
At 918 PM CDT/818 PM MDT/, Doppler radar was tracking a cluster of
strong thunderstorms along a line extending from 10 miles southwest
of Syracuse to 6 miles west of Richfield. Movement was east at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Johnson City around 925 PM CDT.
Other locations in the path of these storms include Big Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for southwestern Kansas.
&&
LAT...LON 3794 10204 3791 10154 3742 10155 3737 10204
TIME...MOT...LOC 0218Z 272DEG 27KT 3787 10189 3723 10190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RUSSELLSpecial weather statement, Aug 10, 9:33 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Dodge City KS
933 PM CDT Sun Aug 10 2025
KSZ084-110315-
Morton KS-
933 PM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT MORTON COUNTY THROUGH 1015 PM
CDT...
At 932 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Manter to 9 miles
southwest of Richfield. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Richfield around 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern Kansas.
&&
LAT...LON 3739 10157 3708 10159 3708 10204 3737 10204
TIME...MOT...LOC 0232Z 263DEG 25KT 3746 10191 3716 10191
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RUSSELLSpecial weather statement, Aug 10, 9:54 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
954 PM CDT Sun Aug 10 2025
KSZ062-063-077-110400-
Gray KS-Finney KS-Kearny KS-
954 PM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN KEARNY...
SOUTHWESTERN FINNEY AND NORTHWESTERN GRAY COUNTIES THROUGH 1100 PM
CDT...
At 953 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Lakin to near Plymell.
Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Deerfield around 1000 PM CDT.
Garden City and Holcomb around 1005 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern Kansas.
&&
LAT...LON 3815 10105 3808 10052 3774 10077 3776 10130
TIME...MOT...LOC 0253Z 213DEG 17KT 3791 10118 3783 10081
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RUSSELLSpecial weather statement, Aug 10, 10:08 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1008 PM CDT Sun Aug 10 2025
KSZ061-062-074-075-084-085-110400-
Stanton KS-Stevens KS-Kearny KS-Hamilton KS-Grant KS-Morton KS-
1008 PM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HAMILTON...EASTERN
MORTON...SOUTHWESTERN KEARNY...GRANT...EASTERN STANTON AND STEVENS
COUNTIES THROUGH 1100 PM CDT/1000 PM MDT/...
At 1008 PM CDT/908 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southwest of Big
Bow to near Rolla. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Feterita around 1015 PM CDT.
Other locations in the path of these storms include Hugoton and
Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for southwestern Kansas.
&&
LAT...LON 3699 10178 3702 10183 3779 10173 3773 10111
3700 10108
TIME...MOT...LOC 0308Z 284DEG 30KT 3749 10164 3707 10163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RUSSELLSpecial weather statement, Aug 10, 10:41 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1041 PM CDT Sun Aug 10 2025
KSZ043-110445-
Scott KS-
1041 PM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SCOTT COUNTY THROUGH 1145 PM
CDT...
At 1041 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Russell Springs to 8 miles
south of Leoti. Movement was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Modoc and Scott State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3870 10069 3866 10069 3826 10088 3826 10112
3870 10113
TIME...MOT...LOC 0341Z 280DEG 15KT 3877 10116 3836 10136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:46 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Aug 10, 8:44 PM CDT | Special Weather Statement | DDC | Haskell | 61 min |
| Aug 10, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell, Kearny | 66 min |
| Aug 10, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 40 min |
| Aug 10, 9:18 PM CDT | Special Weather Statement | DDC | Stanton | 42 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Aug 10, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 67 min |
| Aug 10, 9:54 PM CDT | Special Weather Statement | DDC | Finney | 66 min |
| Aug 10, 10:02 PM CDT | Areal Flood Advisory | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 10:08 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 52 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 43 min |
| Aug 10, 10:41 PM CDT | Special Weather Statement | DDC | Scott | 64 min |
| Aug 10, 10:45 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 60 min |
| Aug 10, 10:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade, Seward | 55 min |
| Aug 10, 11:36 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade, Seward | 54 min |
| Aug 11, 12:08 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 52 min |
| Aug 11, 12:10 AM CDT | Areal Flood Advisory | DDC | Ford, Gray, Hodgeman, Meade | 3 hr |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 62 min |
| Aug 11, 12:14 AM CDT | Areal Flood Advisory | DDC | Ford, Hodgeman | 3 hr |
| Aug 11, 12:45 AM CDT | Areal Flood Advisory | DDC | Pawnee | 3 hr |
| Aug 11, 12:52 AM CDT | Flash Flood Warning | DDC | Ford | 113 min |
| Aug 11, 1:02 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| Aug 11, 1:40 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 65 min |
| Aug 11, 1:46 AM CDT | Areal Flood Advisory | DDC | Stafford | 3 hr |
| Aug 11, 2:05 AM CDT | Areal Flood Advisory | DDC | Meade, Seward | 3 hr |
| Aug 11, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 23 min |
| Aug 11, 2:31 AM CDT | Flash Flood Warning | DDC | Seward | 89 min |
| Aug 11, 2:42 AM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 18 min |
| Aug 11, 2:49 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 26 min |
| Aug 11, 3:26 AM CDT | Areal Flood Warning | DDC | Clark, Meade, Seward | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.